feeling suicidal :(

HI. I need to introduce myself..my name's Magda and I'm a newbie here ( I might have written a few posts last year but nobody remembers me). I'm 30 and I've been suffering from deppression/anxiety for about 10 years. I've seen a psychologist a couple of times in my country and I had a short therapy here ( how to deal with stress) but there were about 12 people and we were just listening..Over the last 10 years I was on Citalopram on and off. It helped but when I started a new job last year ( TA in secondary school) I had a hard time. Not as hard as Im having now. . I have no saliva so I cant swallow. I cannot eat anything and I wake up at 2 - 3 in the morning absolutely terrified. I am not able to go out, even accompanied. I'm shivering and Im restless. Dont know what to do. Just given up a university course and people are trying to convince me to be strong and continue but it's PGCE so no way I can cope...they doubled the credits so it's even more demanding. I finished my first degree some years ago and it was part- time so I got overwhelmed by the workload very quickly. It has just started but yestarday I had to leave earllier because I had a panic attack. I could hardly breathe. I told them about how I feel and they gave me 2 days to decide what I want to do. My family says "carry on , be strong" but how ? if I these physical symptoms and Im petrified. I cant think properly, how can I be active, write long essays, plan leeons and teach in secondary ? Someone told me it's my last chance and I shouldnt ruin my life. they say I should wait 3 weeks till my tablets start working. but how can I do it if I'm a wreck ! Now I am on my own and crying and shaking and feling that I let them down and ther is no future and no reason to live because depressions is always behind a corner....I've never felt so bad. what tablets can I take to calm down ? please help

8 Replies

oldestnewest
  • Hi,

    Oh you poor thing you sound desperate. It does nt sound like theres a tablet you can take to sort this one out. Try to do some deep breathing until you can focus and think a little more clearly.

    Whoever told you this is your last chance and you ll ruin your life is bang out of order, in no way is you making a quick decision on a degree course your last chance hun. Is there anyway you could change your course to the open university so you could study at home, id try not to worry about the actual teaching side of it yet, its in the future and you dont know what you ll be capable of in 6 months time, never mind a couple of years.

    Its all very well family saying be strong and carry on but they dont understand how crippling it is. Is it possible to speak to the welfare office at your uni and explain that you need more than a couple of days and that your waiting for your meds to kick in?

    Im not much good at this advice thing i know, but i hope i ve been some sort of help xxxx

  • Hey there... Youre feeling overwhelmed and panicky and this is normal with anxiety....... try to lay on your bed, breath in for 4 seconds, hold it for about 7 secs if you can, then breathe out for 8 secs, do this for 8 secs......

    Do this for 10 mins.......... Try not to think bout the problems till your anxiety attack has passed.......

    Can you go back to your gp and ask for help?? How long have you been taking the tablets??

    Can you talk to your family and make them understand how bad you feel at this moment??

    Try to relax , I know its hard when in panic, but no course is worth your health....... try to just put it out of your mind for now xx

  • I would say do not worry, you are not alone, i know it doesn't really help to hear but other people go through the same kind of feelings and come out the other side. i agree with the guys above, talk to your uni, ask for a break of some kind, if you talk to different people you should find someone understanding there is usually someone.

    I can completely understand about the waking up and not being able to concentrate, i have had it for the past few days and its horrible. I get so tired i go to bed at 9.30 but then at 4am bam I'm awake and its starting all over again so i really do understand the feelings. I would say wait for the meds to kick in- thats what im doing at the moment- only just started mine so got a couple of weeks to wait. Things will get better and be ok just keep believing it even though its hard.

    I always find a banana or some milk or juice is good if you feel like you cant eat, at least then you are getting some goodness into you, or just some bread and force it down. some nourishment will make you feel better and help your body to cope and stay strong.

    It will all be ok in the end, you have to keep thinking it, it has been ok before so it will be again, the horrible feelings will pass.

    take care xxxx

  • Hi

    I am so sorry to hear you suffering so bad at the moment

    I cant add to much more to what has been said , i think it would be a good idea to see your GP again

    The tablets do take a while to work , its not easy , but try as much as you can to stay in the day with everything , we can deal with tomorrow when it comes

    If you are not able to go back at the moment , I dont feel it will ruin your life , there are more mature students than ever now a days , so I would not worry about that , people can just panic or think by saying that it might help , especially when they dont understand how this feels , but we all do , so keep coming on & talking & maybe this might help a little to no you are not alone

    Love

    whywhy

    xxx

  • dear all! thank you very much for your support! I survived today somehow but it was very hard. im on citalopram for 5 days now so I must wait at least 2 more weeks till it kicks in.I think that I did something horrible giving up the course because I might have problems with finding a job..I need a therapy as well but they didnt offer any. must ask again. I ate a pancake 2day so it's success.I know that there are many mature students etc. but the situation may be the same next year :( because I dont know how to overcome this. to make it worse im on my own at night so dont feel safe..you're right about breathing. I will try. thanks again for messages. you made me feel a bit better

  • Ive had some really bad days a couple of weeks ago, and I really don't know how I got through them, I really felt like I couldn't do it, and didn't want to wake up in the morning..... but a fews weeks on and the tablets are starting to work , and the worries are not as half as bad as I thought, its just whem were in panic we cant think straight........ so please just try to take each day as it comes , and just live in the day, don't worry about the future for now...... it will pass, it has for me and it will for you too..... xxx

  • Dear Gatita,

    Hope you are feeling a little better. I know it is really hard but try and put the whole uni thing behind you. You need to be a better place before you can think about this. I would def go back to your doctor and talk about counselling or support other than tablets that can be provided. Do you have a close friend or family member that you talk this through with. i'd def look into the relaxation and exercise as an oppertunity to calm your mind and body. think of small treats trhat you can look forward to. This doesn't have to cost a lot of or any money. when your in a bad place it is hard to think of solutions or that things will get better especially if you don't sleep or have reoccuring bad thoughts but share your worries and concerns with others on this site becuase have or are experiencing similar issues and do understand.

  • maybe. but I always get those symptoms when Im stressed so how can I do anything? I will have to find a job now when I told them at uni that Im not fit enaugh to attend.. I might be fine in 2 weeks but may get deppressed that I lost 1 year of my life.catch 22 :(

You may also like...